Alert archive / Nebraska / Wind Chill Advisories in 2018
Wind Chill Advisory 2, NWS Hastings, NE
NWS Hastings, NE issued this wind chill advisory at Feb 10, 2018, 5:25 AM CST for 6 counties in Nebraska. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2018, 5:25 AM CST (11:25 UTC)
- Expired
- Feb 10, 2018, 10:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Hastings, NE
Counties Buffalo County, NE, Dawson County, NE, Greeley County, NE, Howard County, NE, Sherman County, NE, Valley County, NE
The radar
The Grand Island radar (KUEX), 109 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS43 KGID 101125 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 525 AM CST Sat Feb 10 2018 NEZ039-040-046-047-101600- /O.NEW.KGID.WC.Y.0002.180210T1125Z-180210T1600Z/ Valley-Greeley-Sherman-Howard- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, and St. Libory 525 AM CST Sat Feb 10 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Valley, Greeley, Sherman and Howard Counties. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ005>007-017>019-NEZ082>087-101600- /O.CON.KGID.WW.Y.0006.180210T1800Z-180211T1200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 525 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central Kansas and south central Nebraska. * WHEN...From noon today to 6 AM CST Sunday. The bulk of accumulating snowfall will occur between 3 pm and midnight, Saturday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
2 follow-up statements
630 WWUS43 KGID 101213 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 613 AM CST Sat Feb 10 2018 NEZ060-061-101600- /O.EXA.KGID.WC.Y.0002.000000T0000Z-180210T1600Z/ Dawson-Buffalo- Including the cities of Lexington, Cozad, Willow Island, Gothenburg, and Kearney 613 AM CST Sat Feb 10 2018 ...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Dawson and Buffalo Counties. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ KSZ005>007-017>019-NEZ082>087-101600- /O.CON.KGID.WW.Y.0006.180210T1800Z-180211T1200Z/ Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Furnas-Harlan- Franklin-Webster-Nuckolls-Thayer- Including the cities of Phillipsburg, Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Codell, Plainville, Stockton, Osborne, Downs, Beloit, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, Orleans, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 613 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central Kansas and south central Nebraska. * WHEN...From noon today to 6 AM CST Sunday. The bulk of accumulating snowfall will occur between 3 pm and midnight, Saturday night. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ039-040-046-047-101600- /O.CON.KGID.WC.Y.0002.000000T0000Z-180210T1600Z/ Valley-Greeley-Sherman-Howard- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, and St. Libory 613 AM CST Sat Feb 10 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Valley, Greeley, Sherman and Howard Counties. * WHEN...Until 10 AM CST this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
095 WWUS43 KGID 101606 WSWGID URGENT - WINTER WEATHER MESSAGE National Weather Service Hastings NE 1006 AM CST Sat Feb 10 2018 NEZ039-040-046-047-060-061-101715- /O.EXP.KGID.WC.Y.0002.000000T0000Z-180210T1600Z/ Valley-Greeley-Sherman-Howard-Dawson-Buffalo- Including the cities of Ord, Greeley, Spalding, Scotia, Wolbach, Loup City, Sherman Reservoir, Litchfield, St. Libory, Lexington, Cozad, Willow Island, Gothenburg, and Kearney 1006 AM CST Sat Feb 10 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING... Although very cold wind chills of at least -10 to -19 degrees could persist for a few more hours, Advisory level wind chill values of -20 or colder are largely done for today. As a result, the Wind Chill Advisory will be allowed to expire as scheduled. $$ NEZ074>077-110100- /O.EXB.KGID.WW.Y.0006.180210T2100Z-180211T1200Z/ Kearney-Adams-Clay-Fillmore- Including the cities of Minden, Hastings, Sutton, Harvard, Clay Center, Edgar, Fairfield, Geneva, Exeter, and Fairmont 1006 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of generally 2 to 3 inches are expected, with the highest amounts slightly favoring southern portions of these counties. * WHERE...Kearney, Adams, Clay and Fillmore counties. * WHEN...From 3 PM this afternoon to 6 AM CST Sunday, but with the vast majority of snow falling before midnight. * ADDITIONAL DETAILS...Winds will be fairly light, averaging around 10 MPH or less. However, be prepared for reduced visibilities, especially in the heaviest snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NEZ072-073-110100- /O.EXA.KGID.WW.Y.0006.180210T1800Z-180211T1200Z/ Gosper-Phelps- Including the cities of Elwood, Johnson Lake, and Holdrege 1006 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of generally 2 to 3 inches are expected, with the highest amounts slightly favoring southern portions of these counties. * WHERE...Gosper and Phelps counties. * WHEN...From Noon to 6 AM CST Sunday, but with the vast majority of snow falling before midnight. * ADDITIONAL DETAILS...Winds will be fairly light, averaging around 10 MPH or less. However, be prepared for reduced visibilities, especially in the heaviest snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KSZ006-007-018-019-NEZ084>087-110100- /O.EXT.KGID.WW.Y.0006.180210T2100Z-180211T1200Z/ Smith-Jewell-Osborne-Mitchell-Franklin-Webster-Nuckolls-Thayer- Including the cities of Bellaire, Smith Center, Kensington, Mankato, Jewell, Ionia, Burr Oak, Osborne, Downs, Beloit, Franklin, Campbell, Hildreth, Inavale, Red Cloud, Blue Hill, Rosemont, Bladen, Bostwick, Superior, Nelson, Hebron, and Deshler 1006 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central Kansas and south central Nebraska, near and south of the state line. * WHEN...From 3 PM this afternoon to 6 AM CST Sunday, but with the vast majority of snow falling before midnight. * ADDITIONAL DETAILS...Winds will be fairly light, averaging around 10 MPH or less. However, be prepared for reduced visibilities, especially in the heaviest snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ KSZ005-017-NEZ082-083-110100- /O.CON.KGID.WW.Y.0006.180210T1800Z-180211T1200Z/ Phillips-Rooks-Furnas-Harlan- Including the cities of Phillipsburg, Codell, Plainville, Stockton, Cambridge, Arapahoe, Oxford, Beaver City, Hollinger, Alma, and Orleans 1006 AM CST Sat Feb 10 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches are expected. * WHERE...Portions of north central Kansas and south central Nebraska, near and south of the state line. * WHEN...From Noon to 6 AM CST Sunday, but with the vast majority of snow falling before midnight. * ADDITIONAL DETAILS...Winds will be fairly light, averaging around 10 MPH or less. However, be prepared for reduced visibilities, especially in the heaviest snow bands. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ Pfannkuch
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 4:44 AM CST, 41 minutes earlier.
Area forecast discussion, Feb 10, 4:44 AM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Hastings NE
444 AM CST Sat Feb 10 2018
.SHORT TERM...(Today and tonight)
Issued at 406 AM CST Sat Feb 10 2018
Early this morning, we do have some clearing and continued cold
air advection that allowed Ord to drop to -6 with a wind chill of
minus 20, which is technically marginally in the realm of Wind
Chill Advisory, but I do not anticipate that we will stay quite
that cold for wind chills for much longer, so I opted to leave
them out of a Wind Chill Advisory.
Latest short-term models still on track for essentially an
advisory-level snow for late this afternoon into this evening as
another jet streak induces more snow. With increased snow to
liquid ratios with the colder air mass, it should be fairly easy
to achieve 2 to 4 inches, judging by the past snowfall, and for
the most part this looks like it will hit south of the tri-
cities. This matches up fairly well with WPC. The ECMWF paints
the axis of snow farther north, so we may need to pay attention
where exactly the snow develops tonight as the ECMWF has been a
fairly good predictor of snow placement so far. For now, a Winter
Weather Advisory has been issued for essentially the southern half
of the CWA, south of the tri- cities.
.LONG TERM...(Sunday through Friday)
Issued at 406 AM CST Sat Feb 10 2018
We will continue to be stuck in a cold pattern within a mean
large-scale trough influence with an occasional warm blip, and for
now it appears that Wednesday may be on the mild side with highs
in the 40s, but nothing that would be considered highly unusual.
The forecast is predominantly dry for the long term, but
precipitation cannot be completely ruled out in association to
potential smaller scale low-amplitude waves.
&&
.AVIATION...(For the 06Z KGRI/KEAR TAFS through 06Z Saturday)
Issued at 1049 PM CST Fri Feb 9 2018
The main band of snow has shifted south of the terminals, however
lighter snow will continue for a few more hours with the snow
expected to end around 08Z. New snow accumulations are expected to
average 2 to 3 inches. Ceilings will gradually improve tonight,
but lower again Saturday afternoon when another disturbance moves
through bringing chances for light snow. The greater snow
accumulations Saturday afternoon and evening favor areas south of
the terminals.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Winter Weather Advisory from noon today to 6 AM CST Sunday for
NEZ082>087.
KS...Winter Weather Advisory from noon today to 6 AM CST Sunday for
KSZ005>007-017>019.
&&
SHORT TERM...Heinlein
LONG TERM...Heinlein
AVIATION...FayHazardous weather outlook, Feb 9, 9:48 PM CST, 7 hours 37 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Hastings NE 948 PM CST Fri Feb 9 2018 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 101200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 948 PM CST Fri Feb 9 2018 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. A Flood Advisory remains in effect for the Platte River in the Elm Creek and Odessa areas due to an ice jam. Please refer to the latest advisory message for further details. A winter weather advisory is in effect tonight for portions of south central Nebraska. Please see the advisory message for further information. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another round of snow is expected on Saturday afternoon into Saturday night. Snow amounts of 1 to 4 inches are possible, with the greater snow amounts expected across north central Kansas. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. && More information may be obtained at the following web page: https://www.weather.gov/hastings
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 3:05 AM CST | Winter Weather Advisory | GID | Adams, Clay, Fillmore, Franklin, Furnas, Gosper and 6 more | 22 hr |
Nearby
Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.